Alert archive / New Mexico / High Wind Watches in 2015

High Wind Watch 1, NWS Albuquerque, NM

April 7, 2015

NWS Albuquerque, NM issued this high wind watch at Apr 7, 2015, 4:02 AM MDT. It took effect at Apr 8, 2015, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 7, 2015, 4:02 AM MDT (10:02 UTC)
In effect from
Apr 8, 2015, 12:00 PM MDT
Expired
Apr 8, 2015, 4:25 AM MDT
In force
Issued by
NWS Albuquerque, NM

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Apr 7, 3:37 AM MDT, 25 minutes earlier.

Area forecast discussion, Apr 7, 3:37 AM MDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
337 AM MDT TUE APR 7 2015

.SYNOPSIS...
WINDY AND CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE TO BE
THE MAIN WEATHER CONCERNS THROUGH WEDNESDAY. AFTERNOON HIGH
TEMPERATURES WILL APPROACH RECORD VALUES ACROSS NORTHEAST NEW
MEXICO...WITH READINGS ELSEWHERE 5 TO 15 DEGREES ABOVE AVERAGE.
THE STRONGEST WINDS OF THE WEEK ARE EXPECTED TO BUFFET THE AREA ON
WEDNESDAY INTO WEDNESDAY NIGHT AS A LOW PRESSURE SYSTEM PASSES
NORTH OF THE STATE. TEMPERATURES WILL BEGIN TO TREND DOWNWARD
ACROSS THE FAR WEST ON WEDNESDAY...AND AREAWIDE ON THURSDAY AS
COOLER AIR SPREADS EAST AND SOUTH. FAR LESS WIND CAN BE EXPECTED
ON THURSDAY. AFTERNOON WINDINESS SHOULD RETURN FRIDAY AND SATURDAY
BUT FAIRLY TYPICAL OF EARLY APRIL STANDARDS. MOISTURE RETURNING TO
FAR EASTERN NEW MEXICO MAY FUEL A THUNDERSTORM OR TWO THIS WEEKEND
BUT EXTENDED RANGE FORECASTS ARE TRENDING DRIER AND LESS ACTIVE
FOR MOST OF CENTRAL AND NORTHER NEW MEXICO SATURDAY AND SUNDAY.

&&

.DISCUSSION...
VAST MAJORITY OF THE AREA STARTING OFF EVEN DRIER THAN 24 HOURS
AGO. LOW CLOUDS ACROSS LEA COUNTY IN THE SOUTHEAST CORNER OF THE STATE
HAVE SLOWLY EXPANDED NORTHWARD...AND THEY COULD REACH SE ROOSEVELT
COUNTY TOWARD DAYBREAK. SURFACE DEW POINT TEMPS IN THE 20S AT
ROSWELL AND CLOVIS BUT 50S TO NEAR 60 A SHORT DISTANCE EAST AND
SOUTHEAST. THIS SHALLOW LOW LEVEL MOISTURE WILL QUICKLY MIX
EASTWARD BY MID- MORNING WITH THE ADVANCING SURFACE TROUGH/DRYLINE.

WINDS WILL BE A NOTCH STRONGER THIS AFTERNOON/EVENING AREAWIDE AS
COMPARED TO MONDAY. DECIDED AGAINST WIND ADVISORY FOR PLACES LIKE
GALLUP...ZUNI AND CLINES CORNERS THAT WILL NO DOUBT BRIEFLY HIT
CRITERIA LATER TODAY. BUT WOULD LIKE TO SEE LEE SIDE SURFACE LOW
PLACEMENT AND STRENGTH A BIT MORE FAVORABLE FOR WIDESPREAD ADVISORY
IMPACTS. DID INCLUDE A MENTION OF BLOWING DUST FOR THE WESTERN
LOWLANDS AND PORTIONS OF THE MIDDLE/LOWER RGV...BUT IMPACTS SHOULD
BE LOCALIZED.

TEMPERATURES WILL BE VERY SIMILAR TO YESTERDAY AND AGAIN BE 5-15
DEGREES ABOVE AVERAGE. FORECAST OF 81F AT CLAYTON JUST SHY OF
THEIR RECORD FOR THE DATE... 84F LAST OBSERVED IN 1989.

BIGGER CONCERNS FOR WIND AND RELATED IMPACTS EXPECTED ON WEDNESDAY.
WE HAVE HOISTED A HIGH WIND WATCH FOR PORTIONS OF THE WEST AND
AREAS ALONG/IMMEDIATELY EAST OF THE CENTRAL MOUNTAIN CHAIN. A SIGNIFICANT
HIGH WIND EVENT APPEARS LIKELY FOR THESE AREAS. ELSEWHERE WIDESPREAD
ADVISORY IMPACTS EXPECTED. THIS AS A POTENT SHORTWAVE OVER NOCAL
TODAY TRANSLATES EASTWARD TO EASTERN GREAT BASIN BY MIDDAY
WEDNESDAY BEFORE EMERGING EAST OF THE CENTRAL ROCKIES BY 12Z
THURSDAY. 70+ KT 500MB SPEED MAX INDICATED WITHIN THE BASE OF
ABOVE MENTIONED TROUGH TO TRANSLATE SQUARELY OVER NORTHERN NM LATE
IN THE DAY WEDNESDAY INTO WEDNESDAY NIGHT WITH 700MB WIND SPEEDS IN
THE 30-45KT RANGE. WEST TO EAST MSLP GRADIENT ALSO TRENDING STRONGER...AS
THE LEADING EDGE OF THE COOLER PACIFIC AIR MASS PUSHES EASTWARD.
PACIFIC FRONT SHOULD IMPACT EASTERN NM DURING THE EVENING HOURS
WEDNESDAY...WITH AT LEAST ADVISORY WINDS PERSISTING INTO THE PRE-
DAWN HOURS THURSDAY.

BACKDOOR COLD FRONT THEN WORKS SOUTH INTO NERN NM THU
AFTERNOON...AND REMAINDER OF THE PLAINS TO EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN BY DAYBREAK FRIDAY.  BRIEF GUSTY NORTHERLY
WINDS LIKELY TO ACCOMPANY THIS FRONTAL SURGE. OTHERWISE WINDS NOT
NEARLY AS STRONG ON THU...AND TEMPS WILL BE NOTICEABLY COOLER.
SHALLOW LOW LEVEL UPSLOPE MAY YIELD AREAS OF STRATUS ALONG EAST
SLOPES OF THE SANGRES...SANDIA/MANZANO MTS AND NE QUARTER LATE THU
NIGHT INTO FRIDAY AM. EAST CANYON WINDS ALSO LIKELY RIO GRANDE
VALLEY.

LOW LEVEL MOISTURE DOES LOOK TO RETURN AGAIN AND WITH MORE GUSTO TO
PARTS OF THE EAST FRI NIGHT INTO SAT WITH A DRYLINE TAKING SHAPE.
WILL MAINTAIN LOW CHC POPS FOR TSTMS ACROSS THE FAR EAST BUT
MOISTURE MAY BE TOO SHALLOW. OTHERWISE...THE ECMWF IS NOW TRENDING
TOWARD THE DRIER GFS PATTERN THIS WEEKEND. SUB- TROPICAL MOISTURE
LOOKS TO GET SCOOPED UP AND CARRIED INTO FAR SOUTHERN AREAS OF THE
STATE AHEAD OF A LOW LATITUDE LOW PRESSURE SYSTEM LATE SATURDAY
INTO SUNDAY...BEFORE DRIER NWLY/S PREVIAL MON. KJ

&&

.FIRE WEATHER...

...WIDESPREAD CRITICAL CONDITIONS TODAY THROUGH WEDNESDAY...
...VERY STRONG WINDS POSSIBLE WEDNESDAY...

DRY SOUTHWEST TO WEST WINDS ALOFT WITH MODERATE TO HIGH
HAINES...ABOVE AVERAGE TEMPERATURES WITH AN EXTENDED NUMBER OF HOURS
OF SINGLE DIGIT HUMIDITIES...AND POOR OVERNIGHT HUMIDITY RECOVERIES
ARE STILL ANTICIPATED TODAY THROUGH WEDNESDAY. IN ADDITION...HIGH OR
GREATER FIRE DANGER IS FORECAST TODAY OVER THE MAJORITY OF NORTHERN
AND CENTRAL NEW MEXICO.

TEMPERATURES TODAY WILL CONTINUE TO BE ABOVE AVERAGE...ESPECIALLY IN
THE EAST WHERE A FEW SITES MAY WARM WITHIN A FEW DEGREES OF THEIR
RECORD HIGHS. NEARLY THE ENTIRE FORECAST AREA WILL SEE MIN RH IN THE
SINGLE DIGITS...WITH A LARGE SWATH FROM GALLUP ACROSS THE EAST
CENTRAL AND NE FORECAST TO EXPERIENCE 10 TO 12 HRS OF SINGLE DIGIT
RHS. GUSTY WINDS MAY BE A BIT SPOTTY AS FORECAST WINDS ALOFT TEND TO
WEAKEN A BIT DURING THE AFTERNOON BUT MIXING HGTS WILL BE SIMILAR TO
MONDAY/S WHICH COULD REACH 600-500 MB.

POOR OVERNIGHT RH RECOVERY TONIGHT ALTHOUGH SOME HIGHER DEWPOINTS
WILL LIKELY SNEAK INTO THE FAR EAST CENTRAL...BUT NOT ENOUGH TO MAKE
A SIGNIFICANT DIFFERENCE. THEREFORE WEDNESDAY WILL START OUT
DRY...AND GET DRIER AS A SIGNIFICANTLY WINDY DAY DEVELOPS. GUSTS TO
AROUND 60 MPH WILL BE POSSIBLE OVER PORTIONS OF THE WESTERN
MOUNTAINS...CENTRAL MT CHAIN AND ADJACENT HIGHLANDS WEDNESDAY
AFTERNOON...AS THE UPPER LOW/TROUGH SWINGS THROUGH THE CENTRAL
ROCKIES AND THE ASSOCIATED COLD FRONT SWEEPS FROM WEST TO EAST OVER
NEW MEXICO. THE STRONGEST WINDS SHOULD SHIFT INTO THE CENTRAL AND
NORTHEAST WEDNESDAY EVENING...AND MAY NOT FULLY DIMINISH UNTIL
MIDDAY THURSDAY. STILL SOME CONCERN FOR THE NORTHWEST AND WEST
CENTRAL HIGHLANDS SEEING SOME CRITICAL CONDITIONS WEDNESDAY DUE TO
STRONG WINDS AND LOW RH BUT FORECAST HIGHS TO BE BELOW AVERAGE...SO
NOT PLANNING ON EXTENDING AREAL COVERAGE OF HIGHLIGHTS. WILL GO
AHEAD AND CONVERT THE EXISTING WATCH TO A WARNING THOUGH.

COOLER AIR WILL OVERSPREAD THE REGION WEDNESDAY NIGHT...BUT POOR RH
RECOVERIES TO PERSIST FROM THE RGV EASTWARD. SLIGHT CHANCES FOR
SHOWERS WILL BE LIMITED TO THE FAR NORTH WEDNESDAY INTO
THURSDAY...THEN DEVELOPING SFC HIGH PRESSURE INCREASES HUMIDITIES
THURSDAY NIGHT AND FRIDAY OVER THE EAST...AND SETS UP POTENTIAL FOR
ISOLD THUNDERSTORMS FRIDAY NIGHT/SATURDAY NEAR THE TEXAS BORDER. RH
RECOVERIES IN THE WEST WILL RANGE FROM FAIR TO POOR. SOME SPOTTY
CRITICAL CONDITIONS COULD DEVELOP SATURDAY AND SUNDAY EAST CENTRAL
AND IN THE NORTHWEST/WEST CENTRAL AS A TROUGH SWINGS OVER NEW
MEXICO. MODELS...INCLUDING THE ECMWF...HAVE TRENDED A BIT DRIER AND
WINDIER WITH THIS SYSTEM.

&&

.AVIATION...
06Z TAF CYCLE
GUSTY WEST AND SOUTHWEST WINDS HAVE EASED BACK CONSIDERABLY MOST
LOCALES THIS EVENING...BUT WILL RAMP UP SIGNIFICANTLY AGAIN LATE
MORN AND AFTN TUE. RATHER WEAK LEE TROUGH OVER EASTERN PLAINS WILL
LINGER THROUGH THE NIGHT...SO AN OCCASIONAL MODERATE WIND GUST MAY
CONTINUE OVERNIGHT ACROSS THE E CENTRAL AND NE HIGHLANDS AND
PLAINS. PATCHES OF HIGH CLOUDS WILL DRIFT ACROSS NM TONIGHT INTO
TUESDAY. GUSTY W AND SW WINDS VERY LIKELY AGAIN TUE...GENERALLY
NEAR OR SLIGHTLY UNDER MONDAYS LEVELS. WIND SPEEDS SHOULD PEAK
BETWEEN ROUGHLY 19Z AND 23Z TUE THEN COME DOWN SOMEWHAT TUE EVE.
VFR CONDITIONS ALL AREAS THROUGH FCST PERIOD. 43

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  72  36  60  27 /   0   0   5   0
DULCE...........................  67  26  60  21 /   0   0  10   5
CUBA............................  69  32  62  26 /   0   0   0   0
GALLUP..........................  68  29  60  20 /   0   0   5   0
EL MORRO........................  65  31  58  24 /   0   0   0   0
GRANTS..........................  70  29  62  23 /   0   0   0   0
QUEMADO.........................  66  35  61  29 /   0   0   0   0
GLENWOOD........................  74  41  66  35 /   0   0   0   0
CHAMA...........................  61  28  55  22 /   0   0  10   5
LOS ALAMOS......................  66  40  63  34 /   0   0   0   0
PECOS...........................  67  38  64  32 /   0   0   0   0
CERRO/QUESTA....................  65  29  61  25 /   0   0   0   0
RED RIVER.......................  56  29  52  21 /   0   0   0   5
ANGEL FIRE......................  59  26  56  20 /   0   0   0   0
TAOS............................  66  30  62  25 /   0   0   0   0
MORA............................  67  35  63  29 /   0   0   0   0
ESPANOLA........................  73  39  68  34 /   0   0   0   0
SANTA FE........................  66  40  64  34 /   0   0   0   0
SANTA FE AIRPORT................  72  35  68  30 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  74  45  70  41 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  77  45  72  40 /   0   0   0   0
ALBUQUERQUE VALLEY..............  78  44  73  37 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  79  43  73  38 /   0   0   0   0
LOS LUNAS.......................  80  41  75  34 /   0   0   0   0
RIO RANCHO......................  78  44  72  39 /   0   0   0   0
SOCORRO.........................  82  45  78  39 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  69  40  66  33 /   0   0   0   0
TIJERAS.........................  73  41  69  35 /   0   0   0   0
MORIARTY/ESTANCIA...............  70  35  67  30 /   0   0   0   0
CLINES CORNERS..................  70  38  67  32 /   0   0   0   0
GRAN QUIVIRA....................  71  41  68  36 /   0   0   0   0
CARRIZOZO.......................  77  45  73  39 /   0   0   0   0
RUIDOSO.........................  73  42  67  35 /   0   0   0   0
CAPULIN.........................  71  38  67  33 /   0   0   0   0
RATON...........................  74  33  70  30 /   0   0   0   0
SPRINGER........................  75  35  70  31 /   0   0   0   0
LAS VEGAS.......................  70  37  68  31 /   0   0   0   0
CLAYTON.........................  81  46  78  41 /   0   0   0   0
ROY.............................  76  38  72  35 /   0   0   0   0
CONCHAS.........................  82  47  79  44 /   0   0   0   0
SANTA ROSA......................  79  45  77  41 /   0   0   0   0
TUCUMCARI.......................  86  46  84  45 /   0   0   0   0
CLOVIS..........................  84  50  83  44 /   0   0   0   0
PORTALES........................  85  49  84  45 /   0   0   0   0
FORT SUMNER.....................  84  48  82  44 /   0   0   0   0
ROSWELL.........................  88  49  86  46 /   0   0   0   0
PICACHO.........................  80  49  76  43 /   0   0   0   0
ELK.............................  74  48  70  41 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ101>109.

FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR THE FOLLOWING ZONES...NMZ102>104-106>108.

HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
NIGHT FOR THE FOLLOWING ZONES...NMZ512>515-521>524-527>529.

HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING
FOR THE FOLLOWING ZONES...NMZ502-505-506-508.

&&

41
Hazardous weather outlook, Apr 6, 5:12 AM MDT, 22 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
512 AM MDT MON APR 6 2015

NMZ501>540-071200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
512 AM MDT MON APR 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

VERY DRY AIR COMBINED WITH INCREASING WINDS WILL RESULT IN
WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA THIS
AFTERNOON AND EVENING. SINGLE DIGIT HUMIDITY VALUES ARE EXPECTED
FOR MOST AREAS...AND COULD EXIST FOR 8 OR MORE HOURS ACROSS THE
NORTHEAST AND EAST CENTRAL PLAINS...MIDDLE AND LOWER RIO GRANDE
VALLEY AND WEST CENTRAL LOWLANDS. WINDS WILL DIMINISH AFTER
SUNSET BUT HUMIDITY RECOVERY WILL BE FAIR AT BEST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDS WILL INCREASE EVEN FURTHER ON TUESDAY...AND COMBINED WITH
VERY DRY CONDITIONS WILL RESULT IN EVEN MORE WIDESPREAD CRITICAL
FIRE WEATHER CONDITIONS. AN ESPECIALLY IMPACTFUL AND CRITICAL
PERIOD OF STRONG WIND AND LOW HUMIDITY WILL DEVELOP WEDNESDAY
AFTERNOON AND EVENING...BEFORE CRITICAL FIRE WEATHER CONDITIONS
ABATE THURSDAY AND FRIDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

41

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:40 AM MDTRed Flag WarningABQBernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more41 hr

Nearby

High Wind Watches in New Mexico, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.